Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 90, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 14, 2006, 1:59 PM MDT for Baca County, Colorado. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2006, 1:59 PM MDT (19:59 UTC)
- Expired
- Jul 14, 2006, 3:00 PM MDT
- In force
- 61 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Baca County, CO
The radar
The Pueblo radar (KPUX), 178 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.0 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -316 J/kg
- Mixed-layer LCL
- 2969 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 141959 SVRPUB COC009-142100- /O.NEW.KPUB.SV.W.0090.060714T1959Z-060714T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 159 PM MDT FRI JUL 14 2006 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL BACA COUNTY IN SOUTHEAST COLORADO... * UNTIL 300 PM MDT... * AT 156 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 13 MILES SOUTH OF PRITCHETT...OR 40 MILES NORTHWEST OF BOISE CITY...AND WAS MOVING TO THE NORTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF WEST CENTRAL BACA COUNTY...INCLUDING THE PRITCHETT AREA. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3707 10304 3716 10279 3733 10289 3725 10307 $$
4 follow-up statements
000 WWUS55 KPUB 142017 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 217 PM MDT FRI JUL 14 2006 COC009-142100- /O.CON.KPUB.SV.W.0090.000000T0000Z-060714T2100Z/ BACA CO- 217 PM MDT FRI JUL 14 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT FOR WEST CENTRAL BACA COUNTY... AT 216 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER WEST CENTRAL BACA COUNTY...OR 41 MILES NORTHWEST OF BOISE CITY...AND WAS MOVING WEST AT 5 MPH. THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF WEST CENTRAL BACA COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3707 10304 3712 10285 3730 10291 3725 10307 $$
000 WWUS55 KPUB 142029 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 229 PM MDT FRI JUL 14 2006 COC009-142100- /O.CON.KPUB.SV.W.0090.000000T0000Z-060714T2100Z/ BACA CO- 229 PM MDT FRI JUL 14 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT FOR WEST CENTRAL BACA COUNTY... AT 225 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER WEST CENTRAL BACA COUNTY...OR 40 MILES NORTHWEST OF BOISE CITY...AND WAS MOVING SOUTHWEST AT 5 MPH. THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF WEST CENTRAL BACA COUNTY...SOUTH OF PRITCHETT. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3707 10302 3721 10270 3733 10281 3725 10307 $$
000 WWUS55 KPUB 142050 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 250 PM MDT FRI JUL 14 2006 COC009-142100- /O.CON.KPUB.SV.W.0090.000000T0000Z-060714T2100Z/ BACA CO- 250 PM MDT FRI JUL 14 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT FOR CENTRAL BACA COUNTY... AT 245 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR BARTLETT...OR 6 MILES WEST OF THE SAUNDERS ELEVATOR...AND WAS MOVING SOUTH AT 5 MPH. LOCATIONS IMPACTED INCLUDE... WALSH. VILAS. BARTLETT. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3707 10302 3735 10213 3754 10212 3725 10307 $$
000 WWUS55 KPUB 142059 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 258 PM MDT FRI JUL 14 2006 COC009-142108- /O.EXP.KPUB.SV.W.0090.000000T0000Z-060714T2100Z/ BACA CO- 258 PM MDT FRI JUL 14 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BACA COUNTY EXPIRES AT 300 PM MDT... ISOLATED STRONG THUNDERSTORMS WILL CONTINUE IN BACA COUNTY THROUGH 400 PM. LAT...LON 3707 10302 3735 10213 3754 10212 3725 10307 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:14 AM MDT, 10 hours 45 minutes earlier.
Area forecast discussion, Jul 14, 3:14 AM MDT, 10 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 314 AM MDT FRI JUL 14 2006 .SHORT TERM... (TODAY AND TONIGHT) ...GETTIN TOASTY... CURRENTLY...SKIES CLEAR OVER THE REGION. TODAY...HOT. RIDGE ALOFT PARKED JUST TO OUR W AND WE ARE UNDER THE SUBSIDENCE ASSOCIATED WITH THE WEAK NW FLOW ALOFT. ONLY CHANGES I MADE IN THE FORECAST WERE TO BRING IN ISOLD POPS TO THE HIER MTN TERRAIN...ESPECIALLY THE SW AND C MTNS AS PER DISCUSSIONS WITH WFO BOU AND TRENDS IN WRF GUIDANCE. I ALSO BUMPED TEMPS UP 2F ALL AREAS. EXPECT QUITE A FEW CENTURY READINGS TODAY ACROSS THE PLAINS WITH 90S MANY OTHER PLACES. TONIGHT...KEPT ISOLD POPS GOING THROUGH MID EVENING OVER HIEST TRRN...OTHERWISE CLEAR SKIES. /HODANISH .LONG TERM... (SATURDAY THROUGH THURSDAY) GFS AND NAM MODELS ARE HINTING AT A PATTERN SHIFT BY NEXT WEEK...BUT A BIT DIFFERENT COMPARED TO THE SOLUTION JUST 24 HRS AGO. SAT THROUGH MON...THE UPPER RIDGE STAYS IN PLACE ACROSS THE REGION OVER THE WEEKEND AND THROUGH MONDAY...WITH BOTH MODELS INDICATING ISOLATED DIURNAL CONVECTION PREDOMINATLY OVER THE HIGHER TERRAIN. MAX TEMPS AROUND 100 F FOR THE E PLAINS...80S FOR THE HIGH VALLEYS AND 70S FOR THE MTS LOOK REASONABLE. TUE THROUGH THU...MODELS NOW SHOW THE RIDGE AXIS SHIFTING TO THE WEST...WITH A GREATER INFLUX OF MONSOON MOISTURE ACROSS THE 4 CORNERS. AN UPPER TROUGH WILL DROP DOWN THE U.S. NORTHERN PLAINS BEGINNING ON TUESDAY...USHERING IN NW FLOW FOR THE STATE BY MID- WEEK. THIS SOLUTION IS SIGNIFICANTLY DIFFERENT THAN PREVIOUS THINKING...HOWEVER THE END RESULT SEEMS TO BE THE SAME...AT LEAST FOR THE TIME BEING. ONGOING FORECAST PAINTS AN INCREASE IN CLOUD COVER AND POPS...AS WELL AS SLIGHTLY COOLER MAX TEMPS...THROUGH THE WEEK...AND SEE NO NEED TO ALTER THIS MUCH FOR NOW. MOORE && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 34/27
Hazardous weather outlook, Jul 14, 6:47 AM MDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 647 AM MDT FRI JUL 14 2006 COZ058>089-093>099-151300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 647 AM MDT FRI JUL 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE FORECAST FOR THE HIGHER TERRAIN OF THE MOUNTAINS OF SOUTHERN COLORADO THIS AFTERNOON AND EVENING. THE MAIN THUNDERSTORM THREAT WILL BE WIND GUSTS UP TO 40 MPH AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED MAINLY HIGHER TERRAIN AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH MONDAY OVER SOUTHERN COLORADO...THEN BECOME MORE SCATTERED IN NATURE FOR TUESDAY THROUGH THURSDAY. THE MAIN METEOROLOGICAL THREATS FROM THESE STORMS WILL BE HAZARDOUS CLOUD TO GROUND LIGHTNING...WIND GUSTS UP TO 45 MPH...AND HAIL UP TO 1/2 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE NOT EXPECTED TO BE NEEDED TODAY OR TONIGHT.
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.